Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Certain body odor to opiate withdrawl?

I am two weeks clean.  Question, is it possible that when the opiates leave your body that they have a smell to them.  Almost like a metal can smell?  Are these medications so powerful that you can actually smell them exiting the body?

Now that I feel better, I would love to know the answer to this!

njshar
13 Responses
401095 tn?1351395370
I do know what u mean...for me it was a sweetish yucky odor///like my sweat smelled different as I would sweat a bit during the night..had to shop around for a better deoderant and i could mostly go without deoderant most of the time...also another area I would rather not mention

I dont think anyone else notices this but us..mine wasnt that strong just I noticed it as it was not normal for me..I guess the body is ridding itself of all the toxins etc...this passed after a few weeks for me..hang tight and keep posting
Avatar universal
I totally know that metallic taste/smell. I think metal can is a very accurate description.
495284 tn?1333897642
COMMUNITY LEADER
Oh i remember that smell......it was nasty.      
Avatar universal
Now that you mention it!!   Yes, I had a tin, type smell???  Thought it was due to upping my vitimans???
Avatar universal
It's your body just in terrible shape, sweaty toxins and **** probably
228936 tn?1249097848
when you kick dope you sweat more and stink more, it's as simple as that.
662972 tn?1270169901
I even as a doctor about this and he told me that it was very normal. You were sweating toxins out of your body. Like your bo smell so does the opiates that come out. It's good to sweat them out faster the better, I was told to sit in a sauana and sweat out that it would help. So I tried it and it did help.
Avatar universal
I have been weaning off of the methadone now since the ending week of August. I went to a migraine/headache clinic where they made me an inpatient for a week. While I was there they took my dosage down the first day from 70mg/day to 60... then cut it in half two days later. My schedule was to go down to 15mg/day the next week, then 10, then 5, then stop each week. I have dealt with the chills and sweats, but the worst part for me is the smell, since my stomach is already upset. I am on my last two days of the 5mg and the smell and stomach ache from my last drop are still present... I am really worried about the complete stop that will occur this thursday. I have made an appointment to do some steam therapy today and I am hoping it helps, but I wonder how long this could last after I take my last pill Wednesday night... any idea? I could live with the upset stomach and chills (which have minimized) but this smell is making it impossible for me to eat and the stress plus not eating is causing more migraines! I am fed up... any other suggestions?

1801781 tn?1461633069
I don't want this to be missed and you have posted on a really old thread.  Go to the top of the page and click on post a question (orange box) and repost on a new status.  That way you can get the help.
Avatar universal
Hi the nasty smell is Uric-acid.the body metabolizes chemical and excretes in your sweat,and sometimes your breath.Thats why smokers smell like sulphor.Drink lots of water,and bath in a epsom-salts bath.This a a very short period 1or 3 days, see ya john
Avatar universal
I went down from 40mg to 10mg in 30 days. % every 5 days.  when @ 10 I stopped.  4 weeks tomorrow, the metal taste is so bad my mouth has ulcers :0/
Avatar universal
Thank god there are others. Thought i was going crazy. Ive had several surgeries and have been on many opiates The last few years. Not while im taking them but when i come off of them there is a sweet chemical smell that burns my sinuses. It lasts a few days and is absolutely awful. Ive asked doctors and they look at me like im crazy. Anybody know what it is?
1 Comments
There is an awful smell I don't know what it is. It burns my nose and I smell is everywhere. The pain pills must numb everything.  Even my cigarettes taste bad.
Avatar universal
Mypartner was taking opiates for a while and I didnt know. I found out and he promised to stop but he has this problem now. His sweat is so pungent I can barely be close to him. It's even there right after he showers and I searched this to find out if it's a withdrawal affect. I feel really bad cause I can't cope with the sour smell so I'm not close to him as much as he needs but I can't help it. Does it last long once use of opiates stops?
1 Comments
This is an old post.  Start a new thread:)  
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.